MAUDE Adverse Event Report: COOK INC AUROUS CENTIMETER VESSEL SIZING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC AUROUS CENTIMETER VESSEL SIZING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G11916
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 05/24/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant products: medikit¿s gw1114 0.035¿, merit medical¿s 41103510pig-nb 4f/110cm/pig, cook¿s tscmg-35-300-lesdc, cook¿s coda-2-10.0-35-120-40.Per the reporter, the cook coda device did not "touch the place" where the dissection occurred.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a thoracic endovascular aortic repair (tevar) procedure on (b)(6) 2019 involving an (b)(6) year old female with a thoracic aortic aneurysm, an aurous centimeter vessel sizing catheter was used.The minimum diameter of the patient's non-calcified access route was reported to be 6.9 millimeters.The proximal neck length was 12 millimeters if a cook zenith alpha¿ thoracic endovascular graft proximal components (zta) device was placed from zone three.Debranching of the left subclavian artery and left common carotid artery were reportedly too invasive to the patient considering her age, so debranching of only the left subclavian artery was performed to place the zta device.The reporter stated that the anatomical condition of the patient was not suitable for using the zta device; however two zta devices were placed and the procedure was completed.Other manufacturers' catheters were used during the procedure as well as cook catheters.According to the treating physician, "some" of those catheters might have touched an area in which a type a dissection later occurred.The patient was transferred to another hospital on (b)(6) 2019 and on (b)(6) 2019 the patient's condition suddenly changed and the patient died.A non-contrast ct scan was performed and a type a dissection was confirmed; with the "entry" near the aortic valve in the ascending aorta.The physician reported that because the entry was not near the zta, handling of a catheter during the tevar may have contributed to the dissection.
 
Additional Manufacturer Narrative
Investigation - evaluation: reviews of the device history record, manufacturing instructions, documentation, and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this event.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and no product returned, investigation has concluded that no cause could be established for the reported event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on (b)(6) 2019.The date of death was updated to (b)(6) 2019.No imaging is available.The original procedure was considered successful.On (b)(6) 2019, a post-procedural ct scan with contrast was performed.No dissections were observed; however, a type i endoleak was noted.On (b)(6) 2019, the patient was transferred to another hospital after a non-contrast head ct showed a subarachnoid hemorrhage.On (b)(6) 2019, a non-contrast ct scan was performed and a type a dissection was observed.On (b)(6) 2019, the patient developed cardiac tamponade and died prior to being treated.Per the reporter, the type a dissection was not confirmed during the original tevar procedure and the user "cannot say which catheter caused the dissection".No notable events were confirmed during the tevar procedure.

Brand Name
AUROUS CENTIMETER VESSEL SIZING CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8822684
Report Number1820334-2019-01772
Device Sequence Number3272761
Product Code DQO
UDI-Device Identifier00827002119161
UDI-Public(01)00827002119161(17)220307(10)9498674
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model NumberG11916
Device Catalogue NumberN5.0-35-100-P-10S-PIG-CSC-20
Device Lot Number9498674
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/05/2019
09/13/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date08/14/2019
09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR